hi.my granny is 90 is has a form of leukemia.she is always low on red blood cells and platelets and high on white blood cells.her platelets always drop to about 1000-3000.does this affect her energy and alert level?will topping up of her platelets cause her to build antibodies?will give red blood cells also increase platelet count?
The fatigue your grandmother is experiencing could be secondary to the anemia (low red blood cells). Patients with leukemia generally experience fatigue due to the disease itself, or as a consequence of treatment.
Low platelet count will not cause fatigue. There may be an increased bleeding tendency with low platelet count. Correcting platelet count will not build her antibodies. It will, however, decrease the risk of bleeding.
Giving red blood cells will not increase the platelet count as these are two blood components and have different cell lines.
My mom had AML and she was always tired. Even if they gave her platelets, which was once a week, she was still tired. God bless your grandmother and the battle she is fighting. I lost my mother to this and she was only 53.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.